MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 01/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: if explanted, give date: not applicable, as the intraocular lens remains implanted in the patient's ocular dexter (right eye).Facility name: not applicable, as the patient reported the event.It was indicated that the iol is not being returned for evaluation as it remains implanted in the patient's ocular dexter (right eye).Therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record and historical data analysis for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported intraocular lens (iol) was implanted in the patient¿s ocular dexter (right eye) (b)(6) 2020.Patient reports that she never had clear vision after her surgery, and stated her vision is blurred up to 27 inches in front of her.She was assured she would have mid-range vision and she does not.She has not been able to read labels, see her phone, lemon seeds, etc.Since day of surgery.Distance vision is pretty good, but she still can¿t see signs at night when she is driving or anything close-up.Street signs are visible if she sits and focuses on them at stop signs, but not in the approaching distance or whirring by.She has tried 3 pairs of glasses in order to see with the following results: power of 3.25 allows her to see at precisely 10 inches.But not closer or farther.Power of 2.0 allows her to see ~2 feet with no midrange.Signs with smaller print than speed limits are blurry.Cannot see the signs, let alone words on them at night.Power 1.5 allows her to drive, but she can¿t read her phone with it.She has tried different contacts and this did not work either; cannot see labels with +.25 add high contact lens.She has used eye drops but it hasn¿t helped.Pre & post-operative drops are besivance, durezol/lotemax, prolenza, preservative free tears & xiidra to improve tear film.Also simbrinza drops were used during last 10 days of healing for reducing eye pressure.She saw her dr.Last a few weeks ago.She doesn¿t have a satisfactory outcome.No additional information was provided.
 
Additional Manufacturer Narrative
Section h-6 patient code: 1937 was reported in the initial report.However, upon further review the iop coding is not applicable because it is part of the normal practice to treat after an iol implant.There is no indication that the iop is higher then expected post-operatively.Section h-6 patient code: 2140 was added as the information was known at the time of the initial report, but inadvertently not included.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e. st. andrew place
santa ana CA 92705
Manufacturer (Section G)
JOHNSON & JOHNSON SURGICAL VISION, INC.
van swietenlaan 5
groningen 9728 NX
NL   9728 NX
Manufacturer Contact
somyata nagpal
1700 east st. andrew place
santa ana, CA 92705
7142478200
MDR Report Key10451346
Report Number9614546-2020-00335
Device Sequence Number11676358
Product Code POE
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source consumer
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/13/2023
Device Model NumberZXT150
Device Catalogue NumberZXT150U090
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer09/17/2020
10/25/2020
08/11/2026
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date09/22/2020
10/29/2020
09/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/13/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BAUSCH+LOMB CAPSULAR TENSION RING
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexFemale